Alert archive / Alabama / Frost Advisories in 2014
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Mar 24, 2014, 3:27 PM CDT for 13 counties in Alabama. It took effect at Mar 25, 2014, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2014, 3:27 PM CDT (20:27 UTC)
- In effect from
- Mar 25, 2014, 3:00 AM CDT
- Expired
- Mar 25, 2014, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Cherokee County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS74 KBMX 242027 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT MON MAR 24 2014 ...FROST POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA TONIGHT AND A STRONG COLD FRONT WILL BRING GUSTY WINDS TUESDAY AND WIDESPREAD BELOW FREEZING TEMPERATURES TUESDAY NIGHT... ALZ011>015-017-018-020-022>024-030-031-251100- /O.NEW.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/ /O.NEW.KBMX.FR.Y.0002.140325T0800Z-140325T1400Z/ /O.NEW.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- PICKENS-TUSCALOOSA-JEFFERSON-SUMTER-GREENE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...CENTRE... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...LIVINGSTON... EUTAW 327 PM CDT MON MAR 24 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY MORNING. A WIND ADVISORY IS IN EFFECT FROM 11AM TO 7PM CDT TUESDAY. A FREEZE WARNING IS IN EFFECT FROM 10PM TUESDAY TO 10AM CDT WEDNESDAY. * TIMING...AREAS OF FROST ARE POSSIBLE BETWEEN 3AM AND 9AM TUESDAY MORNING FOR WEST AND NORTH CENTRAL ALABAMA. STRONG WINDS WILL INCREASE LATE TUESDAY MORNING LASTING THROUGH 7PM TUESDAY EVENING. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 10PM AND MIDNIGHT TUESDAY NIGHT ACROSS NORTH AND WEST CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE FREEZING BY 9AM TO 10AM WEDNESDAY MORNING. * WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. * TEMPERATURES...WILL RANGE BETWEEN 33 AND 35 DEGREES ACROSS WESTERN AND NORTHERN LOCATIONS TONIGHT THROUGH 9 AM TUESDAY MORNING. FREEZING TEMPERATURES TUESDAY NIGHT THROUGH WEDNESDAY MORNING WILL RANGE FROM THE LOW TO MID 20S NORTH...AND THE MID TO UPPER 20S WEST. * IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND FLOWERING VEGETATION TONIGHT. GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW WEAKENED TREES TUESDAY AFTERNOON. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE SPRING TUESDAY NIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ019-021-025>029-032>050-251100- /O.NEW.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/ /O.NEW.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/ CALHOUN-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-HALE- PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 327 PM CDT MON MAR 24 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING WHICH IS IN EFFECT FROM 10 PM TUESDAY TO 10 AM CDT WEDNESDAY. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. * TIMING...STRONG WINDS WILL INCREASE LATE TUESDAY MORNING LASTING THROUGH 7PM TUESDAY EVENING. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 1AM AND 2AM LATE TUESDAY NIGHT ACROSS PORTIONS OF CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE FREEZING BY 8AM TO 9AM WEDNESDAY MORNING. * WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. * TEMPERATURES...WILL RANGE FROM THE MID 20S TO THE LOWER 30S. * IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW WEAKENED TREES. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. THE FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
051 WWUS74 KBMX 251004 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 504 AM CDT TUE MAR 25 2014 ...FROST POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA THIS MORNING AND A STRONG COLD FRONT WILL BRING GUSTY WINDS TUESDAY AND WIDESPREAD BELOW FREEZING TEMPERATURES TUESDAY NIGHT... ALZ030-031-251815- /O.CAN.KBMX.FR.Y.0002.000000T0000Z-140325T1400Z/ /O.CON.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/ /O.CON.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/ SUMTER-GREENE- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW 504 AM CDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FROST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING...AND A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * TIMING...STRONG WINDS WILL INCREASE LATE THIS MORNING LASTING THROUGH 7 PM THIS EVENING. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN AFTER MIDNIGHT TUESDAY NIGHT ACROSS NORTH AND WEST CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE FREEZING BY 9 AM TO 10 AM WEDNESDAY MORNING. * WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. * TEMPERATURES...FREEZING TEMPERATURES TONIGHT THROUGH WEDNESDAY MORNING WILL RANGE FROM THE LOW TO MID 20S NORTH...AND THE MID TO UPPER 20S WEST. * IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW WEAKENED TREES THIS AFTERNOON. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE SPRING TUESDAY NIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ011>015-017-018-020-022>024-251815- /O.CON.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/ /O.CON.KBMX.FR.Y.0002.000000T0000Z-140325T1400Z/ /O.CON.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- PICKENS-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...CENTRE... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER 504 AM CDT TUE MAR 25 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * TIMING...AREAS OF FROST ARE POSSIBLE THROUGH 9AM THIS MORNING FOR WEST AND NORTH CENTRAL ALABAMA. STRONG WINDS WILL INCREASE LATE TUESDAY MORNING LASTING THROUGH 7 PM TUESDAY EVENING. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 10PM AND MIDNIGHT TUESDAY NIGHT ACROSS NORTH AND WEST CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE FREEZING BY 9 AM TO 10AM WEDNESDAY MORNING. * WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. * TEMPERATURES...WILL RANGE BETWEEN 33 AND 35 DEGREES ACROSS WESTERN AND NORTHERN LOCATIONS TONIGHT THROUGH 9 AM TUESDAY MORNING. FREEZING TEMPERATURES TUESDAY NIGHT THROUGH WEDNESDAY MORNING WILL RANGE FROM THE LOW TO MID 20S NORTH...AND THE MID TO UPPER 20S WEST. * IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND FLOWERING VEGETATION TONIGHT. GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW WEAKENED TREES TUESDAY AFTERNOON. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE SPRING TUESDAY NIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ019-021-025>029-032>050-251815- /O.CON.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/ /O.CON.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/ CALHOUN-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-HALE- PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 504 AM CDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * TIMING...STRONG WINDS WILL INCREASE LATE TUESDAY MORNING LASTING THROUGH 7 PM TUESDAY EVENING. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 1 AM AND 2 AM LATE TUESDAY NIGHT ACROSS PORTIONS OF CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE FREEZING BY 8 AM TO 9 AM WEDNESDAY MORNING. * WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. * TEMPERATURES...WILL RANGE FROM THE MID 20S TO THE LOWER 30S. * IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW WEAKENED TREES. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. THE FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 24, 12:43 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 24, 12:43 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CDT MON MAR 24 2014 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... WEAK COLD ADVECTION THIS MORNING HAS SLOWED THE WARMING RATE DESPITE MOSTLY CLEAR SKIES. CURRENT TEMPERATURES ARE IN THE MID 40S TO MID 50S WITH EASTERLY WINDS. WIND FLOW WILL SHIFT TO THE SOUTH EARLY THIS AFTERNOON AHEAD OF AN APPROACHING SHORT WAVE. THIS WILL ALLOW WEAK WARM ADVECTION TO BEGIN...AND AFTERNOON TEMPERATURES WILL STILL RISE INTO THE UPPER 50S ACROSS THE NORTH TO MID 60S IN THE SOUTH. WITH SOUTHERLY FLOW...CLOUD COVER CURRENTLY STREAMING EASTWARD ALONG THE GULF COAST WILL BEGIN TO SPREAD NORTHWARD THIS AFTERNOON. IN ADDITION...CLOUD COVER ASSOCIATED WITH THE SHORT WAVE WILL SPREAD ACROSS THE NORTHWEST. LOOKING BRIEFLY AT TONIGHT...NO SIGNIFICANT CHANGES NEEDED AT THIS TIME. AS THE SHORT WAVE AND FRONT PUSH INTO THE AREA LATE TONIGHT...RAINFALL CHANCES STILL LOOK MINIMAL AND CONFINED TO THE SOUTHEAST WHERE MOISTURE WILL BE AVAILABLE. UPDATES ARE OUT. 14 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS CONTINUE THIS AFTERNOON WITH EASTERLY WINDS AT 5-8KTS. WINDS WILL BACK TO THE NORTHEAST AND THEN NORTH THIS EVENING AS A DRY COLD FRONT MOVES THROUGH. NOT MUCH MOISTURE ASSOCIATED WITH THE FRONT...AND SHOULD SEE ONLY AN INCREASE IN HIGH CLOUDS. MGM AND TOI WILL BE CLOSER TO A DEVELOPING SURFACE LOW AND AVAILABLE MOISTURE...AND COULD SEE A BKN CLOUD DECK AT 4KFT TONIGHT. SKIES WILL CLEAR TUESDAY MORNING AS WINDS INCREASE BEHIND THE FRONT. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY TOMORROW. 14 && .PREV DISCUSSION... /ISSUED 630 AM CDT MON MAR 24 2014/ CURRENT WATER VAPOR IMAGERY SHOWS ZONAL FLOW ALOFT ACROSS MUCH OF THE EASTERN CONUS...WITH UPPER LEVEL TROUGHING OFF OF THE EAST COAST AND A LOW PRESSURE SYSTEM LOCATED OFF THE COAST OF CALIFORNIA. TODAY WILL BE FAIRLY MILD ACROSS CENTRAL ALABAMA...WITH NORTHERLY WINDS AND TEMPERATURES WARMING INTO THE 60S. AS THE LOW OFF OF CALIFORNIA MOVES ASHORE AND TO THE EAST TODAY...THE LONG WAVE PATTERN WILL BECOME MORE AMPLIFIED...WITH A STRONG TROUGH DEVELOPING AND MOVING TO THE EAST ACROSS THE OHIO RIVER VALLEY THIS EVENING. THIS WILL BRING FORCING INTO THE AREA...HOWEVER MOISTURE WILL BE LIMITED ACROSS MUCH OF CENTRAL ALABAMA. MEANWHILE...SURFACE CYCLOGENESIS WILL OCCUR JUST OFF THE COAST OF ALABAMA AND MOVE GENERALLY PARALLEL TO THE INTERSTATE 85 CORRIDOR. WINDS WILL BECOME SOUTHERLY ACROSS OUR SOUTHEAST COUNTIES AND BRING A QUICK SHOT OF LIGHT PRECIPITATION IN THIS AREA THIS EVENING. THIS ACTIVITY WILL BE SHORT-LIVED...AS THE LOW MOVES QUICKLY TO THE NORTHEAST AND NORTHERLY FLOW RETURNS. THE BIG IMPACT FOR THIS FORECAST PACKAGE STILL LOOKS TO BE THE FREEZING TEMPERATURES OCCURRING DURING THE MORNING HOURS ON WEDNESDAY. STRONG COLD AIR ADVECTION WILL OCCUR TUESDAY EVENING AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL DROP TO THE FREEZING MARK ACROSS THE NORTH BY MIDNIGHT...AND ACROSS THE REMAINING AREAS BY 4 AM. OUR LOWEST TEMPERATURES WILL BE ACROSS THE NORTH...WITH ISOLATED LOCATIONS POSSIBLY DROPPING INTO THE LOWER 20S. FORTUNATELY...WITH CLEAR SKIES...TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER SUNRISE. TEMPERATURES ON THURSDAY MORNING WILL BE SEVERAL DEGREES WARMER...WITH TEMPERATURES HITTING THE FREEZING MARK IN THE HIGHER ELEVATION OF THE NORTHEAST. AS THE HIGH MOVES TO THE EAST OF THE APPALACHIANS ON THURSDAY...WINDS WILL BECOME SOUTHERLY. MEANWHILE...AN UPPER LEVEL TROUGH WILL MOVE TO THE EAST OF THE ROCKIES...WITH SURFACE CYCLOGENESIS OCCURRING ACROSS THE NORTHERN PLAINS. THIS SYSTEM WILL MOVE TO THE EAST...WITH A COLD FRONT TRAILING TO THE SOUTH. PRECIPITATION WILL DEVELOP AHEAD OF THE FRONT...WITH LIGHT PRECIPITATION BEGINNING AS EARLY AS THURSDAY AFTERNOON ACROSS CENTRAL ALABAMA. ALTHOUGH THE MODELS ARE STILL OFF ON THE TIMING...IT SEEMS THAT THEY ARE BEGINNING TO COME TOGETHER ON THEIR SOLUTIONS. THE BULK OF THE RAINFALL WILL OCCUR ON FRIDAY...AS THE COLD FRONT REACHES NORTHWEST ALABAMA. THE FRONT WILL EXIT THE STATE BY SATURDAY MORNING...WITH THE CHANCE FOR RAIN COMING TO AN END. IN TERMS OF THE POSSIBILITY FOR SEVERE THUNDERSTORMS...MUCH OF THE DYNAMICS WITH THE SYSTEM WILL REMAIN FAR TO THE NORTH. ADDITIONALLY...THE UPPER LEVEL TROUGH REMAINS FAIRLY WEAK AS THE SYSTEM MOVES ACROSS ALABAMA. MODELS ARE COMING IN WARMER WITH TEMPERATURES AND DEWPOINTS...EVEN WITH THE RAINFALL...SO THE INSTABILITY WILL LIKELY BE IN PLACE. THE UPPER LEVEL JET WILL BE WELL TO THE NORTH AS WELL...AND THEREFORE AT THIS POINT...WIND SHEAR WILL LIKELY BE MARGINAL AT BEST. SO...AS OF NOW THE CURRENT THINKING IS THAT THE OVERALL SEVERE WEATHER THREAT FOR FRIDAY IS MINIMAL...BUT AGAIN WE ARE TALKING THE DAY 5 TIMEFRAME SO THINGS MAY CHANGE. SATURDAY THROUGH TUESDAY WILL BE MILD...WITH HIGH PRESSURE IN PLACE ACROSS THE REGION AND TEMPERATURES HOVERING AROUND NORMAL FOR THIS TIME OF YEAR. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 36 54 28 52 / 0 10 0 0 0 ANNISTON 61 38 54 28 53 / 0 10 0 0 0 BIRMINGHAM 60 36 55 28 53 / 0 10 0 0 0 TUSCALOOSA 63 36 57 29 55 / 0 10 0 0 0 CALERA 62 39 56 30 54 / 0 10 0 0 0 AUBURN 62 42 57 29 53 / 0 20 0 0 0 MONTGOMERY 65 43 62 31 56 / 0 10 0 0 0 TROY 67 40 62 29 57 / 10 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 2:49 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 249 PM CDT MON MAR 24 2014 ALZ011>015-017>050-252000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 249 PM CDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA ON TUESDAY...BRINGING WINDY CONDITIONS WITH IT TUESDAY AFTERNOON. SUSTAINED WINDS OF 10 TO 20 MPH WITH A FEW GUSTS GREATER THAN 30 MPH ARE POSSIBLE. WIDESPREAD BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS CENTRAL ALABAMA WEDNESDAY MORNING...BETWEEN 12 AM AND 9 AM. LOCATIONS ACROSS THE NORTH COULD SEE BELOW FREEZING TEMPERATURES FOR 8 HOURS. LOCATIONS ACROSS THE SOUTH COULD SEE BELOW FREEZING TEMPERATURES FOR AROUND 4 HOURS. PRECAUTIONS SHOULD BE MADE TO PROTECT SENSITIVE VEGETATION. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AS DRIER AIR SPREADS INTO THE AREA BEHIND A DRY COLD FRONT. TEMPERATURES MAY BRIEFLY DIP BELOW FREEZING AGAIN EARLY THURSDAY MORNING FOR A FEW OF OUR TYPICALLY COLDER NORTHEASTERN LOCATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:27 PM CDT | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 43 hr |
| Mar 24, 3:27 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 hr |
Nearby
Frost Advisories in Alabama, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.